A new cause of ischaemic priapism: Synthetic cannabinoids


Ortac M. , Pazir Y., Kadioglu A.

ANDROLOGIA, cilt.50, 2018 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 50 Konu: 6
  • Basım Tarihi: 2018
  • Doi Numarası: 10.1111/and.13013
  • Dergi Adı: ANDROLOGIA

Özet

Priapism is a urological emergency that needs early intervention and may lead to irreversible cavernosal damage. Ischaemic priapism is the most common type, which is frequently idiopathic and commonly associated with haematological diseases, medications or recreational drugs. Synthetic cannabinoids (SCs) have been increasingly used all over the world, particularly among young-adult population. SCs can cause severe adverse effects on several organ systems. However, there are no studies in the literature which have stated the possible relationship between using of SCs and priapism. We present a case of 28-year-old man who was diagnosed with a 58-hr lasting priapism after regular administrations of SCs. The priapism did not resolve neither after applying aspiration with irrigation nor shunt surgery. Finally, penile prosthesis implantation was performed as last treatment option. The SCs have been increasingly used among young population in recent years; therefore, new SC-related ischaemic priapism cases might be encountered in the emergency departments.